Since Lodosyn is always used in combination with levodopa products, it is not known what to expect from an overdose of just Lodosyn (carbidopa). Overdose symptoms that have been reported with levodopa include involuntary body movements, nausea and vomiting, rapid heart rate, and high or low blood pressure. Treatment for a Lodosyn overdose may include supportive care, "pumping the stomach," and medications.
Lodosyn® (carbidopa) is a prescription drug most often used to treat Parkinson's disease. It is always used in combination with levodopa, since it has no effects on Parkinson's disease when used alone. As with any medication, it is possible to take too much Lodosyn. The specific effects of a Lodosyn overdose can vary, depending on a number of factors, including the Lodosyn dosage and whether it was taken with any other medications or substances.
It is not known what to expect from an overdose of just Lodosyn (since it is always used in combination with levodopa). In cases of overdose with levodopa, the following symptoms were reported:
- Nausea and vomiting
- A rapid heart rate (tachycardia)
- Confusion or agitation
- Insomnia and restlessness
- Involuntary body movements
- Low blood pressure (hypotension) or high blood pressure (hypertension).
The treatment for a Lodosyn overdose also may vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment also may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Lodosyn overdose may include:
- Fluids through an intravenous line (IV)
- Careful monitoring of the heart, blood pressure, and breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lodosyn.